MAUDE Adverse Event Report: Avanos Medical Inc. ON-Q C-Bloc, SAF and ONDEMAND, 400 ml x 1-7 +5 ml bolus/60min; Electronic - Combo

Avanos Medical Inc. ON-Q C-Bloc, SAF and ONDEMAND, 400 ml x 1-7 +5 ml bolus/60min; Electronic - Combo
Model Number CB005
Medical Device Problem Code Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Code Nerve Damage (1979)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 07-aug-2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: right tri-malleolar ankle open reduction and internal fixation.Cathplace: unknown.Date of procedure: (b)(6)2024.It was reported the patient was admitted for right tri-malleolar ankle open reduction and internal fixation surgery with a physician.Prior to the surgery, the patient was treated by anesthesiologists.The patient was recommended by the anesthesiologists to consent to the placement of a disposable pain pump ¿ "on-q pain relief system" ¿ to manage patient's post-operative pain.Prior to surgery, the physician performed the peripheral nerve block and catheter placement at the popliteal nerve on the patient's right leg.The placement of the block and catheter was done under ultrasound guidance.At the time of the placement of the block and catheter, the patient verbalized to the anesthesiologists of feeling a sharp sensation at the location of the block and catheter.A physician, who was overseeing the procedure, instructed the anesthesiologist to "back out" the needle /catheter when this occurred.These events were not reported or referenced in the patient's medical records.Following the procedure, patient was discharged home with the on-q pain pump.During the discharge process, the patient received very little instruction or guidance in the use of the on-q pain pump system.The on-q system given to the patient was the on-q pump with ondemand bolus button and select-a-flow variable rate controller bearing.Upon return home, the patient experienced difficulty with the use of the on-q pain pump including an instance where the blue bolus button was not working properly.The pain pump catheter was removed after four days as directed by the medical staff.As patient's post-surgical recovery continued, the patient began experiencing symptoms consistent with nerve injury in the right lower extremity.On (b)(6) 2025, the patient underwent an electromyography, a nerve conduction study.The study identified a right sciatic mononeuropathy involving motor and sensory fibers and resulting in significant axonal loss.The study identified a lesion located proximal to the branching of the tibial and common peroneal nerves.The study revealed active denervation that was noted as worse in the peroneal innervated musculature.The study revealed no visible recruitment in the right tibialis anterior muscle.The patient's physicians determined that the patient's loss of function in the right leg and foot was due to damage to the nerve that occurred during the nerve block and catheter placement or subsequent use of the infusion pump.No further information was available.

Brand Name
ON-Q C-Bloc, SAF and ONDEMAND, 400 ml x 1-7 +5 ml bolus/60min
Common Device Name
Electronic - Combo
Manufacturer (Section D)
Avanos Medical Inc.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
Avent S. de R.L. de C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c. 22116
MX   22116
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
+1(470)448-5487
MDR Report Key50180741
Report Number2026095-2026-00070
Device Sequence Number15524298
Product Code MEB
UDI-Device Identifier00193494134730
UDI-Public(01)00193494134730
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCB005
Device Catalogue NumberCB005
Device Lot Number20121718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale